Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 250, NWS Cleveland, OH

November 6, 2005Ashtabula County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Nov 6, 2005, 11:04 AM EST for Ashtabula County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2005, 11:04 AM EST (16:04 UTC)
Expired
Nov 6, 2005, 11:45 AM EST
In force
41 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Ashtabula County, OH

The radar

The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 5:20 AM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 061603
SVRCLE
OHC007-061645-
/O.NEW.KCLE.SV.W.0250.051106T1604Z-051106T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1104 AM EST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHTABULA COUNTY IN NORTHEAST OHIO

* UNTIL 1145 AM EST

* AT 1057 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF GENEVA...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE NORTH KINGSVILLE...CONNEAUT AND
  ASHTABULA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4189 8052 4161 8100 4185 8099 4190 8082
      4192 8078 4192 8072 4194 8066 4196 8056
      4198 8052

$$
KUBINA
2 follow-up statements
000 
WWUS51 KCLE 061628
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1128 AM EST SUN NOV 6 2005

OHC007-061645-
/O.CON.KCLE.SV.W.0250.000000T0000Z-051106T1645Z/
ASHTABULA OH-
1128 AM EST SUN NOV 6 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR
ASHTABULA COUNTY...


AT 1127 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR NORTH KINGSVILLE...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CONNEAUT...

LAT...LON 4189 8052 4161 8100 4185 8099 4190 8082
      4192 8078 4192 8072 4194 8066 4196 8056
      4198 8052

$$

BM
000 
WWUS51 KCLE 061647
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1147 AM EST SUN NOV 6 2005

OHC007-061657-
/O.EXP.KCLE.SV.W.0250.000000T0000Z-051106T1645Z/
ASHTABULA OH-
1147 AM EST SUN NOV 6 2005


...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA COUNTY WILL EXPIRE
AT 1145 AM EST...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM SOME OTHER SCATTERED THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.

LAT...LON 4189 8052 4161 8100 4185 8099 4190 8082
      4192 8078 4192 8072 4194 8066 4196 8056
      4198 8052

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 6:45 AM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Nov 6, 6:45 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
645 AM EST SUN NOV 6 2005

.AVIATION(12Z-12Z)...
DEEP LOW WRN MI WILL MOVE OVER LAKE SUPERIOR THIS AFTERNOON.  THE
TRAILING COLD FRONT ACROSS CENTRAL INDIANA WILL MOVE ACROSS THE
ENTIRE FORECAST AREA TODAY...EXPECT FROPA AT CLE NR 17Z.  BEHIND
FRONT WINDS SW WINDS WITH GUSTS INTO THE MID 30S.  AHEAD OF FRONT
BKN LINE OF TSRA MOVING INTO NORTH CENTRAL OHIO...MOVING EAST
BETWEEN 50 TO 60 KNOTS.  HAD WIND GUST TO 54 KNOTS WHEN IT MOVED
THROUGH TOL.  COULD SEE SOME TSRA REDEVEOLPMENT NE OH NW PA AHEAD OF
FRONT LATER THIS AFTERNOON AS CONDITIONS BEGIN TO DESTABLIZE.

&&

.SHORT TERM(TODAY-MONDAY)...
FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO
MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE
EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER.

&&

LONG TERM (TUESDAY-SATURDAY)...
START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT  TENDING TWD
MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL
DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING
HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN
GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL
MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN
OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER
FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089
FROM 7 AM SUNDAY TO 7 PM SUNDAY.
WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7
AM SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.
.PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM
SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.

&&

SHORT TERM UPDATE...KOSARIK
SHORT TERM...KIELTYKA
LONG TERM...WCR
AVIATION...DJB
Hazardous weather outlook, Nov 6, 4:21 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
421 AM EST SUN NOV 6 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
421 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH
DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT
FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH
WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND
STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND
POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS
AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.

LEZ142>149-162>169-070930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
421 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT
GALE AND OR STORM WARNINGS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.

In the hours before

Local storm report, Nov 6, 6:49 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
649 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     BOWLING GREEN           41.38N 83.65W
11/06/2005                   WOOD               OH   LAW ENFORCEMENT

            SEVERAL POLES AND A BARN BLOWN DOWN...CATTLE RUNNING IN
            THE ROAD.

0530 AM     TSTM WND DMG     GIBSONBURG              41.39N 83.32W
11/06/2005                   SANDUSKY           OH   AMATEUR RADIO

            LARGE LIMB DOWN ON HOUSE AND BLOCKING ROAD.

0530 AM     TSTM WND DMG     WOODVILLE               41.45N 83.36W
11/06/2005                   SANDUSKY           OH   AMATEUR RADIO

            TREE LIMB AND POWERLINE DOWN ON HOUSE.

0545 AM     TSTM WND DMG     PORT CLINTON            41.51N 82.94W
11/06/2005                   OTTAWA             OH   LAW ENFORCEMENT

            TREE DOWN ON TRAILER IN PORTAGE TOWNSHIP.TWO TREES DOWN
            IN CATAWBA TOWNSHIP.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:46 PM ESTMarine Weather StatementCLE32 hr
Nov 5, 9:40 PM ESTWind AdvisoryCLEAshland, Crawford, Hancock, Holmes, Knox, Mahoning and 6 more21 hr
Nov 6, 4:25 AM ESTSevere Thunderstorm WarningCLEHancock, Lucas, Wood67 min
Nov 6, 4:46 AM ESTSpecial Marine WarningCLE119 min
Nov 6, 4:52 AM ESTSevere Thunderstorm WarningCLEOttawa, Sandusky, Seneca, Wyandot68 min
Nov 6, 5:28 AM ESTSevere Thunderstorm WarningCLEErie, Huron62 min
Nov 6, 5:43 AM ESTSevere Thunderstorm WarningCLEMarion47 min
Nov 6, 5:49 AM ESTSpecial Marine WarningCLE116 min
Nov 6, 6:02 AM ESTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot43 min
Nov 6, 6:19 AM ESTSevere Thunderstorm WarningCLERichland41 min
Nov 6, 6:28 AM ESTSevere Thunderstorm WarningCLEHuron47 min
Nov 6, 9:08 AM ESTSevere Thunderstorm WarningCLEHuron, Lorain52 min
Nov 6, 9:38 AM ESTSevere Thunderstorm WarningCLECuyahoga67 min
Nov 6, 9:43 AM ESTSevere Thunderstorm WarningCLEAshland, Medina47 min
Nov 6, 10:35 AM ESTSevere Thunderstorm WarningCLEGeauga, Lake40 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.